Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


initiate?
Aug 9, 2006

I'm treatment naive, and pos for the past 5 years. cd4s are 590 with 40%. My weight is stable, but it is clear that I am losing muscle mass, as I am getting progressively smaller over the years since I became pos. My clothing is getting looser and looser on me, my bones are more prominent all over my body, and even my shoes fit much looser, while my belly is getting larger. I'm very careful with a nutritionist and personal trainer, and it is clear that for someone like me (25 year old male) my physical changes are not natural age induced changes.

Upon thorough investigation, no other factor was found besides link to viral load (50,000).

Do you think is this cause to begin therapy?

Response from Dr. Young

Thanks for your post.

I'll assume that you've had a complete workup for causes of muscle mass loss (including an evaluation of your testosterone levels).

That said, then unexplained weight loss (and muscle loss) could be attributed to HIV; in your case, it clearly sounds like you've done your homework and suspect that starting on HIV medications would be a reasonable next step.

Good luck, BY



Previous
water retention on medication
Next
Gym and Nutrition

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement